MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED GRAFT; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAGARD KNITTED GRAFT; VASCULAR POLYESTER GRAFT
Model Number HGK0010-70
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption e2017024 : intervascular sas (manufacturer) is submitting the report on behalf of maquet cardiovascular, llc (importer).(10/3317/213) a review of the device history records indicated that the graft was processed and inspected according to procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.Please note that water permeability testing is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.(3340/3345/213) one retention sample coated on the same period and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).(24) please note however that, as per the product instructions for use, the use of a knitted vascular graft as a conduit for cannulation is not an approved indication.Indeed, hemagard knitted vascular grafts are indicated for surgical repair, bypass, or replacement of arteries in the treatment of aneurysmal and occlusive disease of the abdominal aorta, visceral arteries, and peripheral arteries.(67) no conclusion can be drawn.However, the conducted investigation and testing performed would tend to indicate that the product was not defective at the time of manufacturing.
 
Event or Problem Description
During a bedside ecmo cannulation procedure performed on (b)(6) 2017 in the cardiac icu intervention, blood leaking occurred while hemagard 10 mm knitted graft was used as a cannula.The graft was used as a conduit as an accessory to pass the blood.The blood leaking was stopped by adding factors such as ffp and a packing and wrapping of the graft.Blood transfusion was required and the intervention was longer than expected.The graft was not available for investigation as it was tossed out after the procedure because it was used externally as a conduit.It was reported that the patient was very sick and had a severe cardiomyopathy.It was also reported that the patient died on (b)(6) 2017 due to other causes, not related to the hemagard graft event.

Brand Name
HEMAGARD KNITTED GRAFT
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key7048347
Report Number1640201-2017-00037
Device Sequence Number13926968
Product Code DSY
UDI-Device Identifier00384401014225
UDI-Public00384401014225
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2022
Device Model NumberHGK0010-70
Device Catalogue NumberHGK0010-70
Device Lot Number17F15
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/24/2017
Device Age17 WK
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;